Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Dec 18, 2016, 12:45 AM EST for Adams County, Scioto County, Ohio; Lewis County, Mason County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 12:45 AM EST (05:45 UTC)
- Expired
- Dec 18, 2016, 1:15 AM EST
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WUUS51 KILN 180545
SVRILN
KYC135-161-OHC001-145-180615-
/O.NEW.KILN.SV.W.0202.161218T0545Z-161218T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
1245 AM EST SUN DEC 18 2016
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Lewis County in northeastern Kentucky...
East central Mason County in northern Kentucky...
Scioto County in southwestern Ohio...
Southern Adams County in southwestern Ohio...
* Until 115 AM EST.
* At 1245 AM EST, a severe thunderstorm was located over Tollesboro,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Portsmouth, Wheelersburg, New Boston, Vanceburg, South Webster,
Camp Dix, Foxport, Sciotodale, Franklin Furnace, Rome, Clarktown,
Tollesboro, Lucasville, Rosemount, Blue Creek, Concord, Trinity,
Tannery, West Portsmouth and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3843 8358 3850 8360 3852 8366 3865 8367
3895 8293 3895 8275 3886 8276 3885 8265
3876 8266 3868 8271 3867 8277 3860 8274
3857 8281 3860 8285 3874 8287 3876 8290
3873 8303 3859 8307 3845 8321 3839 8346
TIME...MOT...LOC 0545Z 241DEG 55KT 3857 8352
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
270
WWUS51 KILN 180557
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1257 AM EST SUN DEC 18 2016
KYC161-180606-
/O.CAN.KILN.SV.W.0202.000000T0000Z-161218T0615Z/
Mason KY-
1257 AM EST SUN DEC 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MASON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3895 8293 3895 8275 3886 8276 3885 8265
3876 8266 3868 8271 3867 8277 3860 8274
3857 8281 3860 8285 3874 8287 3876 8290
3873 8303 3859 8307 3845 8321 3839 8346
3874 8345
TIME...MOT...LOC 0556Z 241DEG 55KT 3866 8332
$$
KYC135-OHC001-145-180615-
/O.CON.KILN.SV.W.0202.000000T0000Z-161218T0615Z/
Lewis KY-Scioto OH-Adams OH-
1257 AM EST SUN DEC 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EST
FOR CENTRAL LEWIS...SCIOTO AND SOUTHEASTERN ADAMS COUNTIES...
At 1256 AM EST, a severe thunderstorm was located near Rome, moving
northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, Vanceburg, South Webster, Camp
Dix, Sciotodale, Franklin Furnace, Rome, Clarktown, Lucasville,
Rosemount, Blue Creek, Tannery, West Portsmouth, Sandy Springs,
Firebrick, Carrs, Buena Vista in Scioto County and State Route 335 at
State Route 776.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3895 8293 3895 8275 3886 8276 3885 8265
3876 8266 3868 8271 3867 8277 3860 8274
3857 8281 3860 8285 3874 8287 3876 8290
3873 8303 3859 8307 3845 8321 3839 8346
3874 8345
TIME...MOT...LOC 0556Z 241DEG 55KT 3866 8332
HAIL...<.75IN
WIND...60MPH
$$
Haines255
WWUS51 KILN 180612
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
112 AM EST SUN DEC 18 2016
KYC135-OHC001-145-180621-
/O.EXP.KILN.SV.W.0202.000000T0000Z-161218T0615Z/
Lewis KY-Scioto OH-Adams OH-
112 AM EST SUN DEC 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS...SCIOTO AND
SOUTHEASTERN ADAMS COUNTIES WILL EXPIRE AT 115 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3895 8293 3895 8275 3886 8276 3885 8265
3876 8266 3868 8271 3867 8277 3860 8274
3857 8281 3860 8285 3874 8287 3876 8290
3873 8303 3859 8307 3845 8321 3839 8346
3874 8345
TIME...MOT...LOC 0611Z 241DEG 55KT 3877 8307
$$
HainesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 12:37 AM EST, 8 minutes earlier.
Area forecast discussion, Dec 18, 12:37 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1237 AM EST Sun Dec 18 2016
.SYNOPSIS...
Surface low pressure will track northeast through the Ohio Valley
tonight as it traverses a cold front that passes to the southeast.
High pressure will build in the Midwest on Sunday and nose into
the Ohio Valley Sunday night. The high will cross the region
Monday and settle over New England overnight.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Cold front still moving through the southeast counties. This will
clear the entire forecast area over the next several hours as a
wave of low pressure tracks northeast. Still a bit of thunder will
occur along and ahead of the front.
Otherwise wide corridor of rain continues to move across the
forecast area. Back edge of precipitation will slowly work from
west to east overnight. High resolution guidance suggests that
there may be one more wave coming up the boundary late tonight
that could generate some additional light precipitation in areas
where it had already ended. But most of the western counties will
have ended by daybreak.
As temperatures fall, the rain will become freezing rain on the
back edge of the precipitation shield. At this point, most areas
should see only a few hours of freezing rain, but that will be
enough to produce a glaze. Ice accumulations could be a bit higher
in west central Ohio where temperatures are already at freezing.
There may be a further mix/change over to snow before
precipitation comes to an end. Any snow accumulations will be
less than one half inch.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Any lingering precipitation on Sunday morning will be quickly
exiting to the southeast as much colder air is ushered in on
northwest winds. Morning high temperatures in the mid 20s
northwest to around freezing southeast will hold steady southeast
of the I-71 corridor and drop slowly through the day northwest of
it. The cold air will undercut a moist airmass and significant
cloud cover is expected.
Overnight is difficult to determine whether the cloud cover will
hold together as the cold air gets reinforced through the
overnight hours or if it may break up. Min temps in the single
digits for most of the CWA will be pulled in on northwest winds,
slightly warmer in the Scioto Valley and east of Maysville KY
where teens are expected. If cloud cover breaks apart and winds
slack, temperatures in the northwest could be dropped into the
sub-zero range, but this is an outlying possibility. Pure cold
advection should push mins to the lower single digits west of the
I-75 corridor.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Return southerly flow is found in the region for Tuesday and the
center of the high will slowly meander south towards the Tennessee
Valley and along the spine of the Appalachians through daybreak
Wednesday. After this, the southerly flow will be found until low
pressure develops over the upper Midwest Wednesday night and
tracks to the Great Lakes Thursday underneath a strong upper level
low.
Differences in the strength, orientation, and placement of the upper
low for Wednesday night into Thursday determines whether any wintry
weather hits the region or if there is enough solar insolation to
change things to rain during daylight hours. At this juncture in the
forecast, split the difference and just called it a chance of rain
or snow.
Zonal flow sets up behind the upper low for the end of the week and
a surface ridge moves east, permitting warm air to infiltrate the
Ohio Valley for the end of the week.
After a cool start in the 20s for highs Monday, highs will settle in
to within a few degrees of 40 for the rest of the extended. Lows in
the teens Monday night will warm to the lower 20s Tuesday night and
then upper 20s to low 30s for the end of the week.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LIFR/ IFR cigs are currently in place for the TAF sites this
morning with a surface cold front located off to the southeast.
Behind the cold front temperatures have continued their slow drop
with precipitation ongoing at all TAF sites except KDAY. There is
a second surge of moisture riding up the front which will have the
potential to produce some freezing rain across the TAF sites
before thermal profiles cool enough to support all snow. Looking
at observations to the west of the TAF sites light snow is being
reported. Forecast soundings on both the GFS and NAMX support some
light snow this morning with the NAMX ending the snow around
daybreak with the GFS hinting at the possibility of light snow/
flurries continuing. For now have added the mention of snow into
the TAFs and kept the afternoon drying trend. CIGs on both the GFS
and NAM show low level moisture remaining trapped underneath a low
level inversion. Have allowed cigs to recover to MVFR but kept
them MVFR through the issuance.
OUTLOOK...MVFR ceilings possible Wednesday night and Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 6 AM EST early this morning for
OHZ026-034-035-042>046-051>056-060>065-070>072-077>080.
KY...Winter Weather Advisory until 6 AM EST early this morning for
KYZ089>099.
IN...Winter Weather Advisory until 6 AM EST early this morning for
INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...Franks
NEAR TERM...Binau
SHORT TERM...Franks
LONG TERM...Sites
AVIATION...HainesHazardous weather outlook, Dec 17, 11:02 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1102 PM EST SAT DEC 17 2016 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>072-077>080-182115- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- 1102 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. KYZ098-099-182115- ROBERTSON-MASON- 1102 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS ON COLD...SATURATED GROUND. RAINFALL AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE IN THE HEAVIEST ACTIVITY...AND THIS AMOUNT OF RAIN COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. KYZ100-OHZ073-074-081-082-088-182115- LEWIS-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 1102 PM EST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS ON COLD...SATURATED GROUND. RAINFALL AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE IN THE HEAVIEST ACTIVITY...AND THIS AMOUNT OF RAIN COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 17, 11:41 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM FREEZING RAIN MARIA STEIN 40.41N 84.49W
12/17/2016 E0.25 INCH MERCER OH PUBLIC
&&
EVENT NUMBER ILN1601203
NWSSpecial weather statement, Dec 17, 11:47 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1147 PM EST SAT DEC 17 2016
KYZ100-OHZ081-088-180515-
Lewis KY-Scioto OH-Adams OH-
1147 PM EST SAT DEC 17 2016
...A STRONG THUNDERSTORM WILL AFFECT northeastern Lewis...Scioto and
southeastern Adams Counties Until 1215 AM EST...
At 1146 PM EST, radar indicated a strong thunderstorm near Vanceburg,
moving east at 65 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, Vanceburg, South Webster,
Sciotodale, Franklin Furnace, Rome, Clarktown, Rosemount, Camp Dix,
Tannery, West Portsmouth, Sandy Springs, Firebrick, Buena Vista in
Scioto County, Powellsville, Garrison, Friendship and Saint Paul.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3849 8341 3872 8337 3892 8276 3886 8276
3885 8267 3876 8266 3875 8270 3868 8271
3867 8277 3859 8275 3857 8281 3859 8285
3869 8288 3874 8287 3876 8290 3873 8303
3868 8303 3863 8307 3859 8307 3849 8319
TIME...MOT...LOC 0446Z 251DEG 58KT 3862 8322Local storm report, Dec 18, 12:19 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 AM EST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HEAVY RAIN WILLIAMSTOWN 38.64N 84.56W
12/18/2016 M1.92 INCH GRANT KY TRAINED SPOTTER
24 HOUR RAINFALL TOTAL SINCE MIDNIGHT 12/17/16.
&&
MYRONPSpecial weather statement, Dec 18, 12:38 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1238 AM EST SUN DEC 18 2016
KYZ099-100-OHZ081-088-180615-
Mason KY-Lewis KY-Scioto OH-Adams OH-
1238 AM EST SUN DEC 18 2016
...A STRONG THUNDERSTORM WILL AFFECT Lewis...southeastern Mason...
southwestern Scioto and southern Adams Counties Until 115 AM EST...
At 1237 AM EST, radar indicated a strong thunderstorm over Mount
Carmel, moving northeast at 90 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Vanceburg, Lewisburg, Camp Dix, Rome, Tollesboro, Blue Creek, Otway,
Concord, Fleming-Mason Airport, Trinity, Tannery, Epworth, Sandy
Springs, Somo, Carrs, Buena Vista in Scioto County, Ribolt, Garrison,
Friendship and Mount Gilead.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8358 3848 8359 3851 8361 3851 8363
3852 8363 3849 8378 3858 8382 3888 8319
3865 8305 3863 8307 3859 8307 3854 8312
3854 8314 3849 8319 3847 8319 3840 8350
TIME...MOT...LOC 0537Z 239DEG 77KT 3850 8367The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 11:47 PM EST | Special Weather Statement | ILN | Scioto | 28 min |
| Dec 18, 12:06 AM EST | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 4 hr |
| Dec 18, 1:01 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 3 hr |
| Dec 18, 1:20 AM EST | Special Weather Statement | ILN | Scioto | 25 min |
| Dec 18, 6:43 AM EST | River Flood Warning | ILN | Adams | 11 hr |
| Dec 18, 12:38 AM EST | Special Weather Statement | ILN | Lewis | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.